North Carolina, 2008Drought in North Carolina, April 1 to 8, 2008
April 1 to 8, 2008 · NWS ILM · 1 event in 1 county or zone
Heavy rains over much of the area reduced the Drought classification to Abnormally Dry (D0).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains over much of the area reduced the Drought classification to Abnormally Dry (D0).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 31, 8:48 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 8:48 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
948 PM EDT MON MAR 31 2008
.SYNOPSIS...
A SURFACE TROUGH THAT EXTENDS FROM EASTERN SC THROUGH CENTRAL NC
WILL CONTINUE TO PUSH SLOWLY WESTWARD AND WEAKEN FOR THE
REMAINDER OF THIS EVENING. A COLD FRONT APPROACHING FROM THE WEST
ON TUESDAY NIGHT WILL CROSS THE AREA WEDNESDAY MORNING. A WEDGE OF
HIGH PRESSURE WILL BUILD ACROSS THE CAROLINAS THURSDAY INTO EARLY
FRIDAY. A COLD FRONT WILL MOVE ACROSS THE REGION
SATURDAY...FOLLOWED HIGH PRESSURE ON SUNDAY AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM MONDAY...LATEST REGIONAL RADAR COMPOSITES AND 18Z MOS
DATA SUPPORTS KEEPING LIKELY POPS IN FOR THE OVERNIGHT HOURS.
SURFACE TROUGH HAS WEAKENED AND ADVANCED TO THE NWRN CORNER OF THE
CWA. ALTHOUGH TROUGH HAS WEAKENED...APPARENTLY THE ABUNDANT
MOISTURE STILL ADVECTING IN FROM THE OCEAN COMBINED WITH THE
REMAINDER OF THE ISENTROPIC LIFT ASSOCIATED WITH THE TROUGH IS
MORE THAN ENOUGH FOR CONTINUED PRECIP. HAVE ALSO ADDED MENTION OF
PATCHY DRIZZLE. COULD SEE RAIN TAPER OFF SOMEWHAT TOWARDS MORNING
BUT ENOUGH UNCERTAINTY EXISTS TO KEEP IT LIKELY POPS THROUGHOUT
OVERNIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...A RELATIVELY LOW CONFIDENCE FORECAST AS MOS
GUIDANCE SEEMS TO TRANSLATE THE MOIST S/SE FLOW INTO HIGH POPS
THROUGH THE PERIOD...EVEN THO FORCING MECHANISMS APPEAR LACKING
MOST OF THE TIME.
THE COLD FRONT SLATED FOR LATE TUESDAY NIGHT OR EARLY WEDNESDAY IS
OUR BEST SHOT AT PRECIP...AND HAVE GONE WITH LIKELY POPS IN THAT
TIME FRAME. JUICY RETURN FLOW AHEAD OF THE FRONT MERITS HIGH
CHANCE POPS TUESDAY AFTERNOON.
BEHIND THE FRONT LOOK FOR ANOTHER WEDGE HIGH TO BUILD DOWN THE
EAST COAST...PERHAPS SETTING UP A CAD EVENT SIMILAR TO THIS PAST
WEEKEND. SOME QUESTION AS TO HOW FAR SOUTH THE FRONT CAN GET AND
WHAT IMPACT THAT WILL HAVE ON SENSIBLE WX. HAVE HELD ON TO A
LOW CHANCE POP WED AFTERNOON AND NIGHT IN THE SOUTH...WITH JUST
SLIGHT CHANCE FARTHER NORTH. DIURNAL TEMP RECOVERY ON WEDNESDAY
WILL BE MINIMAL...ESPECIALLY IN MY NORTHEAST COUNTIES. MIGHT SEE
STEADY OR SLOWLY FALLING TEMPS IN THOSE AREAS...BUT WILL LEAVE THE
INCLUSION OF NON-DIURNAL TRENDS UP TO LATER SHIFTS. ALSO EXPECT A
SHARP NE-SW CONTRAST IN MAX TEMPERATURES ON WEDNESDAY...BUT NOT
REAL CONFIDENT AS TO WHETHER OR NOT IT ENDS UP IN MY CWA.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...OVERALL VERY MESSY AND POTENTIALLY WET
FORECAST IN STORE THROUGH MUCH OF EXTENDED. DEPENDING ON HOW FAR
SOUTH THE COLD FRONT PROGRESSES AND DEVELOPMENT AND TIMING OF
COASTAL TROUGH ON THURS COULD MAKE THE DIFFERENCE BETWEEN A WETTER
OR DRIER FORECAST FOR THURS. AT THIS POINT WILL KEEP WITH LOWER
END POPS FOR THURS AND COOLER TEMPS AROUND 60. OVERALL COLDER AIR
SHOULD WEDGE IN ACROSS INLAND AREAS WITH SLIGHTLY WARMER TEMPS
ALONG THE COAST. AS STORM SYSTEM DEVELOPS AND TRACKS INTO OHIO
VALLEY THURS INTO FRI A WARM FRONT BLOWS THROUGH AND BREAKS DOWN
COLD WEDGE SOME TIME THURS NIGHT INTO FRI. AS SEEN MANY
TIMES...MODELS TRY AND BREAK DOWN COLD WEDGE PERHAPS TOO SOON.
WITH SO MUCH UNCERTAINTY AT THIS POINT WILL KEEP MUCH OF PREVIOUS
FORECAST IN TACT LEANING TOWARD COASTAL TROUGH MOVING INLAND BY
FRIDAY MORNING AND PLENTY OF WARM MOIST AIR MOVING IN AS GULF
OPENS UP AHEAD OF DEVELOPING STORM SYSTEM IN THE TENNESSEE VALLEY.
CONVECTIVE POTENTIAL WILL INCREASE THROUGH FRIDAY EVENING AS FRONT
DRAWS CLOSER...BUT KEPT OUT MENTION OF THUNDERSTORMS WITH THIS
PACKAGE DUE TO UNCERTAINTY IN MAIN FEATURES. FRIDAY TEMPS SHOULD
WARM INTO THE MID 70S.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
A MIXED BAG OF CONDITIONS FROM THE COASTAL TO INLAND TERMINALS. CIGS
WILL BE MUCH LOWER AT KLBT AND KFLO EARLY IN THE PERIOD...THEN AFTER
A BRIEF IMPROVEMENT STRATUS IS EXPECTED TO BE AN ISSUE AGAIN AT
THOSE LOCS TONIGHT. AT THE COASTAL TERMINALS...WHICH ARE EAST OF THE
COASTAL TROUGH CIGS WILL VARY FROM VFR DOWN TO MVFR (ESPECIALLY
INVOF -SHRA). SOUTHERLY WINDS ARE EXPECTED TO INCREASE AFTER 14Z TUE
WHICH SHOULD HELP CLEAR OUT THE LOW CIGS.
EXTENDED OUTLOOK TUESDAY THROUGH FRIDAY...MVFR TO IFR CONDITIONS
AHEAD OF A COLD FRONT LATE TUESDAY THROUGH MIDDAY WEDNESDAY. WEDGE
OF HIGH PRESSURE THURSDAY INTO FRIDAY TO RESULT IN MVFR TO POSSIBLY
IFR CONDITIONS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM MONDAY...SE FLOW WILL PREVAIL THROUGH THE PERIOD. GIVEN
THE FETCH DIRECTED TOWARD THE COAST WAVE ACTION WILL BE ON THE
INCREASE. NO PLANS TO CHANGE THE SMALL CRAFT ADVISORY WHICH WILL
REMAIN IN EFFECT ALL MARINE ZONES. PER A BLEND OF REEFCAST AND WNA
OUTPUT SEAS ARE EXPECTED TO RANGE FROM 8-9 FT AWAY FROM THE COAST.
IN ADDITION...SEAS WILL BE 4-6 FT ACROSS THE INSHORE WATERS.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...FLOW WILL VEER FROM SSE AROUND TO SW DURING
TUESDAY AND TUESDAY NIGHT AS THE COLD FRONT APPROACHES. WIND
SPEEDS WILL GENERALLY BE 15-20 KT...BUT SEAS WILL BE SLOW TO
SUBSIDE...PERHAPS ONLY BRIEFLY DROPPING BELOW SCA THRESHOLDS LATE
TUE NIGHT INTO WED MORNING.
BEHIND THE FRONT EXPECT A DECENT NE SURGE...WITH MARGINAL SCA WIND
SPEEDS AND SEAS BUILDING BACK UP TO 5-7 FT. WILL NOT EXTEND THE
CURRENT SCA BEYOND TUE NIGHT AT THIS POINT...BUT DEPENDING ON THE
LENGTH OF TIME THAT SEAS DO NOT MEET CRITERIA...LATER SHIFTS MAY
OR MAY NOT CHOOSE TO JUST BRIDGE THE GAP AND EXTEND SCA TO COVER
THE NEXT EVENT AS WELL.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...COULD SEE SCA CONDITIONS CARRIED THROUGH MOST OF
THE EXTENDED PERIOD WITH COLD AIR SURGE INITIALLY BEHIND THE FRONT
AND THEN TIGHTENED GRADIENT THURS NIGHT INTO FRIDAY AS RETURN FLOW
SETS UP. LOOKS LIKE ANOTHER COASTAL TROF MAY DEVELOP THURS WHICH
WOULD FURTHER INCREASE THE GRADIENT FLOW AND COULD PRODUCE STRONGER
WINDS AND HIGHER SEAS THAN FORECAST FOR THU. OVERALL EXPECT FLOW
OUT OF THE NORTH AFTER FROPA ON WED INTO THURS. NORTHERLY WINDS
BECOMING MORE ON SHORE AND DECREASING THURS AND VEERING AROUND TO
THE SOUTH AND INCREASING AGAIN ON FRI. INTENSITY OF WINDS AND SEAS
WILL DEPEND ON DEVELOPMENT AND TIMING OF COASTAL TROUGH ON THURS AND
NEXT STORM SYSTEM ON FRI INTO SAT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ250-252-
254-256.
&&
SYNOPSIS...REK
NEAR TERM...REKHazardous weather outlook, Mar 31, 8:49 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
949 PM EDT MON MAR 31 2008
AMZ250-252-254-256-020200-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
949 PM EDT MON MAR 31 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ100-020200-
BRUNSWICK-
949 PM EDT MON MAR 31 2008
...HIGH RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY THROUGH
TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ097-101-SCZ034-046-020200-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
949 PM EDT MON MAR 31 2008
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT TUESDAY
THROUGH TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-SCZ017-023-024-032-033-039-020200-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
949 PM EDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Robeson
- When
- April 1, 12:00 AM EST to April 8, 12:00 AM EST
- Where
- Robeson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.640, -79.103 (the zone’s center; the record gives no point)
Heavy rains over much of the area prompted the National Drought Mitigation Center to reduce the drought classification to Abnormally Dry (D0).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93225.